I have now got the results of my third lot of bloods. Can someone tell me if this seems quite normal, or do I seem a bit low:

TSH: 0.12 - (0.35 - 3.50)

T4: 13.00 - (7.8 - 17.0)

Serum Free: 3.8 (3.4 - 6.0) (I assume this is T3)

My last two readings were (ranges remain the same) were:

TSH: 0.02 and then 0.13

T4: 50.2 and then 16.4

Serum free: 26.5 and then 8.2

My TSH still looks a bit low but I do not know if that is a good thing or bad thing. On my first test I had a TPO of 162, but that has not been tested since). I am just a bit concerned that I might being going a bit far the other way and becoming hypo as I now seem to be piling on weight despite living on low calorie soup and ryvitas. Can anyone please advise as I do not really understand these results very well.

Many thanks.

Last edited by

9 Replies

  • How do you feel? Your T3 is definitely to low and should be higher. What meds are you on?

    Moggie x

  • Hi Moggie, I am just on carbimazole now, but I have self reduced this from 15mg per day to 10mg, because I wanted to see if it made a difference to my weight. I actually feel a bit more lively on 10mg than I did on 15mg, but I haven't admitted this to my GP yet. I have to say, I actually feel quite good at the moment but I was a bit concerned when I saw the T3 result. How does the T3 affect me please as I really do not understand? Tracy x

  • Your T3 controls at what speed your body works - if this is low then your body will slow down and make you feel hypo.

    I think you need to go back to your GP's and talk to him about this. Explain the weight gain and your fears that you are on to much medication, you might also want to tell him that you have reduced down to 10mcg's. I'm sorry but I don't know how your meds work in as much as a change in my meds (Levothyroxine) takes 6 weeks to really kick in but I don't know how long yours would take.

    Moggie x

  • I think carbimazole seemed to work pretty quickly with me, but that is not true for everyone I don't think. I felt human again after only 2 weeks of taking it. I think my idea is to experiment a bit before going back to the GP; I want to see if I can start losing some weight but still feel relatively normal. I think the higher dose of 15mg was sending me slightly hypo, freezing cold all the time, brain fog and slight lethargy. What you have said about my T3 being rather low almost confirms what I was thinking so it might be interesting to have another blood test in say 4 weeks time to see if it picks up again with less carbimazole. What do you think?

  • Sorry screwball - the site has been playing up and I have only just seen your reply to me.

    If you feel comfortable in what you are doing and confident that you can read your body correctly then do what you feel is best, although I still think it wouldn't hurt to let your doctor know that you are altering your dose - even a phone call will do - and yea another blood test in a couple of weeks will definitely give you a more accurate picture as to med levels.

    Good luck with it and sorry again for the long delay. I think the site needs a good pick me up.lol.

    Moggie x

  • Did you reduce the dose after the latest blood tests were done, or before?

  • No, I think I started to reduce a couple of days before last blood tests were done, but I doubt it would have affected my results that quickly. I have been taking the reduced dose for abt 2 weeks now and do feel a lot better, and definitely not so hungry. I was also feeling terribly cold all the time which I found really worrying because I see that as more of a hypo trait as opposed to hyper.

  • The private endo my sister saw was quite prepared to lower the dose sis was taking "because some Graves' px prefer to feel a bit buzzy". Sis preferred not, so was often leaning towards hypo symptoms in preference to hyper when trying to balance meds :)

  • Thanks Clutter, I think I agree with your sister. I'd rather feel a little buzzy than sluggish.

You may also like...